Volume 1, Number 2 (6-2015)                   jicr 2015, 1(2): 54-57 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Soltani P, Saidi N, Haghverdy F, Ahmadlou M. Acute Interstitial Nephritis, Hepatitis, Hemolysis Due to Rifampin: A Case Report. jicr. 2015; 1 (2) :54-57
URL: http://jicr.arakmu.ac.ir/article-1-55-en.html

Abstract:   (711 Views)

Here we report a patient suffered from nephrotoxicity, hepatotoxicity and hemolysis due to rifampin. In this case, nephrotoxicity, hemolysis and hepatitis presented simultaneously which was not reported previously. The patient was a 71 yr old woman treated with rifampin in 2014. One week after the treatment, the patient had fever and chills, weakness, nausea, vomiting, generalized abdominal pain, constipation, jaundice, altered urine color and anuria. Physical examination revealed lethargy, decreased lung sounds, bilateral fine crackles, abdominal distention, positive shifting dullness, 2+ lower extremities edema and generalize icterus. Liver and renal function tests were impaired.The patient became severely ill. Immunological and virology tests were normal. Inflammatory indicators were increased and CBC was impaired. Jugular access was prepared for hemodialysis. The patient was hemodialyzed and had packed cell infusion. Laboratory tests returned to normal and her general condition improved. After discontinuation of rifampin, hemodialysis and blood transfusion, all the symptoms gradually were relieved and no other treatment was needed. In these patients in addition to hepatic damage, nephrotoxicity and hemolysis should also be considered and CBC and renal function tests must be evaluated.

Full-Text [PDF 698 kb]   (394 Downloads)    
Type of Study: Research | Subject: Special
Received: 2015/10/25 | Accepted: 2015/10/25 | Published: 2015/10/25

Add your comments about this article : Your username or email:
Write the security code in the box

Send email to the article author


© 2015 All Rights Reserved | Journal of Iranian Clinical Research

Designed & Developed by : Yektaweb